Remote Access Representation Theory
Green Open Access

Representation Theory

ISSN 1088-4165



Automata and cells in affine Weyl groups

Author: Paul E. Gunnells
Journal: Represent. Theory 14 (2010), 627-644
MSC (2010): Primary 20F10, 20F55
Published electronically: October 1, 2010
MathSciNet review: 2726285
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \tilde{W}$ be an affine Weyl group, and let $ C$ be a left, right, or two-sided Kazhdan-Lusztig cell in $ \tilde{W}$. Let $ \mathtt{Red}(C)$ be the set of all reduced expressions of elements of $ C$, regarded as a formal language in the sense of the theory of computation. We show that $ \mathtt{Red}(C)$ is a regular language. Hence, the reduced expressions of the elements in any Kazhdan-Lusztig cell can be enumerated by a finite state automaton.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Representation Theory of the American Mathematical Society with MSC (2010): 20F10, 20F55

Retrieve articles in all journals with MSC (2010): 20F10, 20F55

Additional Information

Paul E. Gunnells
Affiliation: Department of Mathematics and Statistics, University of Massachusetts, Amherst, Massachusetts 01003

Keywords: Kazhdan–Lusztig cells, finite state automata, regular languages, affine Weyl groups, Coxeter hyperplane arrangements
Received by editor(s): September 5, 2008
Received by editor(s) in revised form: July 27, 2009
Published electronically: October 1, 2010
Article copyright: © Copyright 2010 American Mathematical Society